Doctor insights on:
History Of Hypertension Recent Exacerbation
13y old (no disease history) recently had hypertension (140/100) never changes from this rate even using different medicine. What might be the reason?
Youth and HTN: May have hypertension but needs treatment as this level can result in kidney damage. May be just HTN Check for sleep disorder ,renal artery stenosis, pheocytoma, coarctation of aorta, use of medications like allerga/ claritin/ zyrtec (cetirizine) D (pseudoephrine can cause this)(cocaine), polycystic kidneys ,Cushing's disease, rarely tumor or lupus Downs also gets pulmonary HTN. F/u w/doc ...Read more
A blood pressure reading has two numbers: a systolic blood pressure and a diastolic blood pressure. The systolic blood pressure is the maximum pressure the blood exerts on the vessels when the heart is beating. The diastolic blood pressure is the pressure the blood exerts on the vessels in between heartbeats. Hypertension, or high blood pressure, begins when the systolic blood pressure remains above 140 or when the diastolic blood pressure remains above 90. Hypertension can be a result of increased blood flow through vessels or increased resistance to ...Read more
13y old(no disease history)have Adenoids that caused sleep problems.Recently had hypertension (140/100), tried different medications but did not work?
Several odd features: many things make a reading of 140/100 possibly inaccurate. Needs to be done ideally lying down but certainly calm and at least sitting. AND NOT TALKING. Then, there's half a dozen different bp med families. It seems unlikley that most of them would fail if given in sufficient doses.cannot say in your particular case, but generally, this isnt' a hard problem ...Read moreSee 1 more doctor answer
13y boy(no disease history)have Adenoids+sleep problem.Recently had hypertension(140/100),tried cipril h&cipril-10 but none worked.Any better medicin?
Ask his doctor: If truly has hypertension, documented on several occasions, measured in the right way, measured on both sides, investigated for a cause, weight loss program if obese, adhering to treatment plan and taking medication on time everyday, if all this is met and still hypertension isn't controlled, other group of antihypertensives can be tried, all under doctor 's supervision, wish you all wellness ...Read more
Can Adenoids that cause sleep problem for 13y boy(no disease history) to be the reason of the high blood hypertension (140/100) that he recently had?
Severe chest pressure & pain. Microvascular heart disease. History of pulmonary hypertension. No relief w/rest. Clear right cath recent. Er?
When will i know I am ready to stop hypertension meds? Recently lost 110lbs. Readings are around 110/70.
When 2 Stop BP meds?: 48 F asks when will I know I am ready to stop BP meds. I have lost 110 lbs Readings now 110/70. Congratulations on the weight loss and excellent BPs. Work with your team and discuss if tapering is something to start. In general I recommend taking BP daily and stepping down slowly. With this amt of wt loss may not need any but work with team. Keep up the good work! ...Read moreSee 1 more doctor answer
Several things: Should know your goal bp. All "prils" may cause a persistent low level cough, may increase your creatinine and potassium level a bit, may cause angioedema ( painless swelling) usually of the facial area. Taking "prils, " diuretics and non steroidal anti inflammatory meds at the same time is risky and i wouldn't do that. ...Read more
My dad is 77 under hypertension meds but recently still measures 150 in the mornings. In the afternoons it comes down sometimes. Is this a concern?
BP: Would not worry . As we age the compliance in the vessels decrease so it is harder to get it lower. Recent recommendations are for individuals older than 60 , if on treatment the goal should be 150 or less so your dad is doing fine . Discuss with his doc http://www.aafp.org/news/health-of-the-public/20131218hypertensiongdln.html ...Read more
Hi, I am recently diagnosed with hypertension. I'm surprsed as I am 32 age. I want to know the reason. I was in night shift for 7 years is that reasn?
Not related to work: One can get hypertension at age of 32.It can be what is called essential hypertension in which no cause is found like problems with adrenals, kidneys or coarctation of aorta.It may be genetics. But it is not due to working night shift for seven years. ...Read moreSee 1 more doctor answer
I have SVT have taken lopresser for 12 years 50 mg twice a day.. It usually works great for svt, also used to work for hypertension until recently. My?
I have idiopathic intracranial hypertension. Recently I have been falling down a lot of an average a month. Should i be worried?
Recently I've been stressful & noticed my blood pressure has gone up. I did not have hypertension before. Do I need to be on hypertension medication?
Please i need to know if hypertension causes headeache, as one doctor told me it dosent. Im having bad headaches recently. Thank you.
Yes: High blood pressure, if uncontrolled, can causes headaches. These could be associated with nausea, vomiting, and blurred vision. Make sure you measure your blood pressure daily especially when you have the headache. Paroxysmal hypertension can be tricky because the blood pressure goes up at times and is normal in others. I suggest you see your neurologist urgently for an exam and possibly mri. ...Read more
I am 31/male diagnosed with Hypertension. recently had an ECHO, . latest reading 166/90. i have bad back pain, dizziness, wetting the bed twice?
Issues: BP is still high, so you need to continue to have that followed and treated. Sometimes people may need 2 or 3 drugs to control there blood pressure. The other issues is it appears you have some possible kidney issues with the bad back pains, dizziness and overactive bladder/bed wetting. Get an evaluation to assess both issues. Hope you feel well soon. ...Read more
If im having a hypertension and diabetes in taking maintenance but no cholesterol,do i need to go ECG every after how many month,recent ECG report ok?
Depends on risks: In some cases, it can be important to get this test. You should probably have an ECG if you have risk factors for an enlarged heart such as high blood pressure or symptoms of heart disease, such as chest pain, shortness of breath, an irregular heartbeat or heavy heartbeats. You may need the test for screening or occupational requirements, or if you have a personal or family history of heart disease, diabetes or other risks and you want to start exercising. ...Read more
Hi..My mother has hypertension and recently diagnosed as having vertigo (bppv)...How can I help her? By the way...I'm 3rd grade medical student.
Vestibular therapy: Many physical therapists have focused in area of vestibular rehab, and often can successfully perform an epley maneuver, which can result in protection against further vertigo episodes. Have found some benefit to otc Meclizine or dramamine (dimenhydrinate). To help her even more, check her blood pressure regularly, and make sure she never misses her anti-hypertensive meds. ...Read moreSee 1 more doctor answer
I've recently been prescribed 180 mg. Of verapamil extended release for svts & mild hypertension. Does it cause weight gain? Having trouble losing!
My mother is 50.Dr. Recently diagnosed sugar and hypertension.Both are controlled with medicines.Are the cardiovascular risks still high?What to do?
I recently began taking Lisinopril for Hypertension. Since starting the treatment I have noticed an increase in my resting HR to 95-110 bpm. Normal?
Not really.: lisinopril is an anti-hypertensive medication in a family ACE inhibitors. Generally, it lowers BP without changing the heart rate (pulse). It is not impossilbe, but not likely. I'd be interested to know what your heart rate was before starting the lisinopril, Suggest taking your pulse rate at different times of day, at rest, after exersice, before and after a meal. Show the log t ur doc next time ...Read more
I am a 46 year old male with hypertension. My doctor recently changed my medicine from exforge (amlodipine and valsartan) 10/160 to exforge (amlodipine and valsartan) 5/160 and 5mg condor! is this safe?
Safe combination: It is often necessary to use several medications to optimally treat high blood pressure. Combinations from different classes of therapy are common, such as concor and exforge (amlodipine and valsartan). The patient's blood pressure is monitored as medications are adjusted. ...Read more